Alert archive / Indiana / Flash Flood Warnings in 2015

Flash Flood Warning 24, NWS Indianapolis, IN

July 12, 2015Marion County, Indiana

NWS Indianapolis, IN issued this flash flood warning at Jul 12, 2015, 2:26 AM EDT for Marion County, Indiana. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 12, 2015, 2:26 AM EDT (06:26 UTC)
Expired
Jul 12, 2015, 8:30 AM EDT
In force
6 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
None

County Marion County, IN

The radar

The Indianapolis radar (KIND), 25 km from the middle of the area, began a volume at 06:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 5:19 AM EDTHEAVY RAIN 3Geist Reservoir, INOVER 3 INCHES OF RAINFALL REPORTED BY PUBLIC AND RELAYED BY BROADCAST MEDIA
Jul 12, 8:00 AM EDTHEAVY RAIN 3.22 S Castleton, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.4 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2015-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2015-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1214 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

300 
WGUS53 KIND 120626
FFWIND
INC097-121230-
/O.NEW.KIND.FF.W.0024.150712T0626Z-150712T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
226 AM EDT SUN JUL 12 2015

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN MARION COUNTY IN CENTRAL INDIANA...

* UNTIL 830 AM EDT

* AT 225 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE   
WARNED AREA. RADAR RAINFALL ESTIMATES OF 2 TO 3 INCHES HAS FALLEN 
ACROSS MUCH OF NORTHERN MARION COUNTY...AND AN ADDITIONAL 1 TO 3 
INCHES IS POSSIBLE OVER THE NEXT COUPLE OF HOURS.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...  
INDIANAPOLIS...LAWRENCE AND SPEEDWAY.

THIS WARNING INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 109 AND 127.

THIS WARNING INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 200 AND 202.

THIS WARNING INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 76 AND 93.

THIS WARNING INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 71 AND 95.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
INDIANAPOLIS.

&&

LAT...LON 3992 8594 3987 8594 3987 8595 3972 8595
      3975 8633 3992 8632 3993 8622

$$

CP
1 follow-up statement
951 
WGUS73 KIND 120935
FFSIND

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
535 AM EDT SUN JUL 12 2015

INC097-121230-
/O.CON.KIND.FF.W.0024.000000T0000Z-150712T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION-
535 AM EDT SUN JUL 12 2015

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN MARION
COUNTY UNTIL 830 AM EDT...

AT 533 AM EDT...RADAR INDICATED THAT 2 TO OVER 4 INCHES OF RAIN HAD 
FALLEN ACROSS NORTHEAST MARION COUNTY DURING THE OVERNIGHT HOURS. 
THIS WILL CONTINUE TO CAUSE FLOODING PROBLEMS UNTIL WATERS RECEDE.

SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
LAWRENCE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS.

&&

LAT...LON 3992 8594 3987 8594 3987 8595 3973 8595
      3972 8596 3979 8615 3987 8613 3992 8608

$$

CP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 12:57 AM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, Jul 12, 12:57 AM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1257 AM EDT SUN JUL 12 2015

.UPDATE...
AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 325 PM EDT SAT JUL 11 2015

VERY ACTIVE AND UNSETTLED WEATHER PATTERN BEGINS TONIGHT AND
CONTINUES FOR MUCH OF THE UPCOMING WEEK AS THE REGION SITS IN A
NORTHWEST FLOW REGIME ON THE EDGE OF A STRONG UPPER RIDGE. PERIODIC
THREATS FOR THUNDERSTORMS CAN BE EXPECTED THROUGH AT LEAST MIDWEEK
AND POSSIBLY LATE WEEK BEFORE THE RIDGE ATTEMPTS TO EXPAND NORTH
INTO THE OHIO VALLEY AND BRING SLIGHTLY DRIER AIR. MULTIPLE
OPPORTUNITIES FOR HEAVY RAINFALL AND SEVERE WEATHER ARE EXPECTED
SUNDAY THROUGH MIDWEEK AND POSSIBLY BEYOND.

&&

.NEAR TERM /REST OF TONIGHT/...

ISSUED AT 1248 AM EDT SUN JUL 12 2015

HIGH POPS LOOK IN GOOD SHAPE TONIGHT AS WIDESPREAD STORMS WITH HEAVY
RAIN WERE MOVING EAST ACROSS OUR NORTHWESTERN COUNTIES AND UPSTREAM
ACTIVITY WAS DROPPING SOUTHEAST ACROSS EAST CENTRAL ILLINOIS TOWARD
OUR SOUTHWESTERN COUNTIES AND JUST TO THE NORTH OF WARM
FRONT...WHERE INSTABILTY WAS GREATER. SURFACE BASED CAPE WAS 1000
J/KG OR MORE THERE WITH A TIGHT SOUTHWEST TO NORTHEAST GRADIENT.

PREVIOUS DISCUSSION FOLLOWS...

TAIL END OF SHORT WAVE TROUGH PUSHING THROUGH THE GREAT LAKES IS
BEGINNING TO MOVE INTO NORTHWEST INDIANA AT THIS TIME. SHORT TERM
MODELS SUGGEST THIS FEATURE WILL PUSH ACROSS THE LOCAL AREA LATER
TONIGHT.

RIBBON OF ENHANCED 850MB FLOW...AROUND 25 KTS...SEEN ON THIS
EVENING/S UPPER AIR SHOULD NOSE INTO THE WESTERN PARTS OF THE STATE
OVER THE NEXT FEW HOURS. AS A RESULT...EXPECTING SHOWER/THUNDERSTORM
ACTIVITY TO INCREASE IN COVERAGE OVER THE NEXT SEVERAL HOURS. LAPSE
RATES NOT IMPRESSIVE LOCALLY...SO THINK THE MORE ROBUST CONVECTION
WILL REMAIN WELL OFF TO THE WEST/SOUTHWEST TONIGHT...CLOSER TO
BETTER LAPSE RATES/INSTABILITY.

CAN/T ARGUE WITH TONIGHT/S PROJECTED LOWS AT THIS TIME...SO NO
CHANGES THERE.

PREVIOUS DISCUSSION FOLLOWS...

STORMS HAVE ERUPTED OVER WESTERN ILLINOIS THIS AFTERNOON ALONG THE
INSTABILITY GRADIENT AND THETA-E AXIS. LEADING EDGE OF PRECIP HAS
WEAKENED AS EXPECTED AS IT MOVED INTO MORE STABLE AIRMASS OVER THE
FORECAST AREA. MOSTLY CLOUDY SKIES OVER MUCH OF THE AREA WITH TEMPS
AT 19Z GENERALLY IN THE MID AND UPPER 70S.

OTHER THAN A FEW SPRINKLES FROM THE RAPIDLY EVAPORATING PRECIP OVER
WESTERN COUNTIES...EXPECT DRY CONDITIONS FOR THE NEXT FEW HOURS.
SHOULD SEE SUNSHINE INCREASE FROM THE WEST AS WELL AHEAD OF THE
DEVELOPING CONVECTION IN WESTERN ILLINOIS.

HI-RES GUIDANCE HAS A REALLY NICE HANDLE ON THESE STORMS AND HAVE
UTILIZED INTO THE EVENING HOURS. ANTICIPATE STORMS TO CONTINUE TO
GROW THROUGH THE REMAINDER OF THE AFTERNOON...EVOLVING SOUTHEAST
ALONG THE INSTABILITY/MOISTURE GRADIENTS. AIRMASS REMAINS MORE
STABLE OVER THE REGION SO ANTICIPATE STORMS IN A PREDOMINANT
SUBSEVERE STATE WHEN THEY ARRIVE IN THE WABASH VALLEY. WILL
INCREASE POPS INTO WESTERN COUNTIES THIS EVENING SHOULD SEE A SLOW
CLIMB IN BOTH INSTABILITY AND PRECIP WATER VALUES INTO THE EVENING
AS WARM ADVECTION STRENGTHENS.

ADDITIONAL CONVECTIVE DEVELOPMENT IS EXPECTED OVER NORTHERN ILLINOIS
IN THE VICINITY OF AN UPPER LEVEL WAVE. THIS ACTIVITY WILL MIGRATE
INTO THE FORECAST AREA DURING THE EVENING AND OVERNIGHT AND SHOULD
MAINTAIN IN COVERAGE AS A LOW LEVEL JET GETS GOING. HAVE RAISED TO
HIGH POPS MOST LOCATIONS. WITH LIMITED AND ELEVATED INSTABILITY
VALUES OVERNIGHT...NOT REALLY CONCERNED ABOUT SEVERE WEATHER
TONIGHT. DEFINITELY EXPECT STRONG STORMS WITH HEAVY RAINFALL AS THE
MAIN ISSUE. DEBATED ON INTRODUCTION OF A FLASH FLOOD WATCH FOR THE
REGION BUT WILL HOLD OFF AT THIS POINT. FLASH FLOOD GUIDANCE HAS
RECOVERED TO SOME DEGREE FROM THE HEAVIER RAINS OF EARLIER THIS PAST
WEEK...AND ANTICIPATE WE CAN MANAGE WITH RAINFALL AMOUNTS OF 1-2
INCHES. MORE LIKELY...THE RAINFALL TONIGHT WILL BE THE PRIMER FOR
ENHANCED FLOODING CONCERNS LATE WEEKEND INTO EARLY NEXT WEEK. FULLY
ANTICIPATE WE WILL NEED TO CONSIDER A WATCH AT SOME POINT IN THE
NEXT 24 HOURS GOING FORWARD INTO EARLY WEEK.

TEMPS...MAV AND MET GUIDANCE WERE RELATIVELY CLOSE ON LOWS TONIGHT.
UTILIZED A BLEND WITH LOWS IN THE UPPER 60S TO LOWER 70S.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...
ISSUED AT 325 PM EDT SAT JUL 11 2015

ACTIVE WEATHER PATTERN EXPECTED FOR THE ENTIRE SHORT TERM AS THE
REGION RESIDES IN A NORTHWEST FLOW REGIME ON THE PERIPHERY OF THE
BROAD RIDGE ALOFT. AS UPPER WAVES KICK UP AND OVER THE RIDGE...MUCH
OF THE GREAT LAKES AND OHIO VALLEY WILL BE IN THE FAVORED CORRIDOR
FOR MULTIPLE AND REPEATED IMPACTS FROM CONVECTIVE CLUSTERS CAPABLE
OF SEVERE WEATHER AND HEAVY RAINFALL.

THE MODEL SUITE IS IN GOOD AGREEMENT ON THE LARGE SCALE
FEATURES...BUT IMPACTS FROM MESOSCALE FEATURES SUCH AS OUTFLOW
BOUNDARIES AND SPECIFIC PLACEMENT OF THE INSTABILITY AND THERMAL
GRADIENTS WILL PLAY BIG FACTORS IN HOW AND WHERE THE CONVECTIVE
CLUSTERS EVOLVE. LOT TO DISCUSS THIS AFTERNOON. SUBTLE TIMING
DIFFERENCES STILL EXIST WITHIN THE VARIOUS MODEL RUNS WITH RESPECT
TO THE INDIVIDUAL WAVES ALOFT. WITH THAT BEING SAID...GENERAL
AGREEMENT EXISTS THAT SUPPORTS RENEWED CONVECTIVE DEVELOPMENT LATE
SUNDAY INTO SUNDAY NIGHT AND EARLY MONDAY FROM THE NORTHWEST...
FOLLOWED AGAIN ON MONDAY AFTERNOON AND EVENING THEN POSSIBLY AGAIN
ON TUESDAY.

CONVECTION WILL LIKELY STILL BE ONGOING IN PARTS OF THE AREA SUNDAY
MORNING AS THE OVERNIGHT STORMS TRACK SOUTHEAST. WILL BE NOTICEABLY
MORE HUMID AS DEWPOINTS SHOULD SURGE INTO THE LOWER 70S BY MIDDAY
SUNDAY AS STORMS DIMINISH. AS HEATING COMMENCES....EXPECT RENEWED
DEVELOPMENT SUNDAY AFTERNOON AND EVENING WITH POTENTIAL FOR
SCATTERED STRONG/SEVERE STORMS AS INSTABILITY LEVELS SURGE. EXPECT
DEVELOPMENT OF A STRONGER MCS IN THE UPPER MIDWEST LATE SUNDAY WHICH
WILL FLOW RIGHT DOWN INTO THE REGION...LIKELY SOMETIME AFTER
MIDNIGHT. WRF RUNS PICKING UP ON THIS FEATURE AS WELL AS THE NAM AND
OP GFS. THIS COMPLEX WILL LIKELY HAVE A DAMAGING WIND THREAT IN
ADDITION TO THE HEAVY RAIN/FLOODING POTENTIAL...AND SHOULD HAVE NO
TROUBLE MAINTAINING ITS INTENSITY AS A WESTERLY 850MB LOW LEVEL JET
FEEDS IT ALL NIGHT.

MONDAY REMAINS THE DAY WHERE THE MOST PARAMETERS APPEAR TO BE
ALIGNING FOR HIGHER CONFIDENCE IN A LARGER AND MORE WIDESPREAD
SEVERE WEATHER EVENT. MONDAY COULD ALSO BE ONE OF THOSE RARE DAYS
WHERE THE REGION IS IMPACTED TWICE BY SIGNIFICANT STORM
CLUSTERS...THE REMNANTS OF THE OVERNIGHT MCS IN THE MORNING FOLLOWED
BY ANOTHER ROUND DURING THE AFTERNOON AND EVENING. STRONGEST OF THE
WAVES ALOFT SET TO IMPACT THE REGION LATER ON MONDAY WITH A FAIR
AGREEMENT ON A STRONGER SURFACE REFLECTION ALONG THE REMNANT
BOUNDARY AS WELL...EVEN THOUGH THE DIFFERENT MODEL POSITIONS OF THE
SURFACE WAVE BY MONDAY EVENING VARIES FROM WESTERN LAKE ERIE TO THE
UPPER MISSISSIPPI VALLEY.

MODEL CONSENSUS CONTINUE TO THROW OUT STRONG AND VERY IMPRESSIVE
CAPE VALUES TO THE TUNE OF 3000-4000 J/KG MLCAPES WITH HIGHEST
VALUES OVER THE SOUTHWEST HALF OF THE FORECAST AREA BY MONDAY
AFTERNOON. WHILE THE NAM AND OP GFS IN PARTICULAR MAY BE SLIGHTLY
OVERDOING EXPECTED DEWPOINTS...STILL THINK LOW/MID 70S TDS WILL BE
COMMON AND THE HIGHER CAPE VALUES ARE SUPPORTED. IN ADDITION...BL
SHEAR VALUES ON THE ORDER OF 30-40KTS WITH THE CONTINUED INFLUENCE
OF A 40KT LOW LEVEL JET AND THE ARRIVAL OF AN UPPER LEVEL JET STREAK
PRESENTS A HIGHER CEILING FOR WIDESPREAD ROBUST CONVECTIVE
DEVELOPMENT. WITH A SURFACE WAVE IN THE AREA AND LIKELY A PLETHORA
OF OUTFLOW BOUNDARIES FROM EARLIER STORMS ENHANCING HELICITIES AS
WELL...ALL MODES OF SEVERE WEATHER WOULD BE IN PLAY ON MONDAY...
INCLUDING THE POTENTIAL FOR TORNADOES AND LARGE HAIL. AN EXTENSIVE
DAMAGING WIND THREAT REMAINS THE PRIMARY CONCERN ALONG WITH THE
HEAVY RAINFALL. ANALYSIS OF FAVORED CIPS ANALOGS SUPPORT THIS
THINKING AS WELL.

LIKELY TO SEE YET ANOTHER ROUND OF STORMS IMPACT THE REGION TUESDAY
AS THE UPPER TROUGH SHARPENS OVER THE EASTERN GREAT LAKES AND HELPS
TO MAINTAIN A NORTHWEST FLOW ALOFT ACROSS THE OHIO VALLEY. MODEL
SOUNDINGS AND OVERALL AVAILABLE INSTABILITY IS LOWER THAN MONDAY BUT
STILL MORE THAN SUFFICIENT FOR POTENTIAL ANOTHER CONVECTIVE CLUSTER
PRODUCING SEVERE WEATHER. WILL MAINTAIN 40-60 POPS OVER MUCH OF THE
REGION THROUGH THE BULK OF THE SHORT TERM.

THE HEAVY RAINFALL AND FLASH FLOODING ASPECT REMAINS A MAJOR CONCERN
THROUGH THE SHORT TERM CONSIDERING THE WET SOILS ALREADY ACROSS THE
FORECAST AREA. PRECIP WATER VALUES WILL REMAIN IN THE VICINITY OF 2
INCHES THROUGHOUT THE PERIOD...LIKELY ENHANCING IN EXCESS OF 2
INCHES AS CONVECTIVE CLUSTERS PASS THROUGH. AS STATED ABOVE IN THE
NEAR TERM SECTION...WE WILL ALMOST CERTAINLY NEED A FLASH FLOOD
WATCH BY SUNDAY OR SUNDAY NIGHT AT THE LATEST GOING FORWARD THROUGH
THE SHORT TERM PERIOD.

TEMPS...HIGHS THROUGH THE PERIOD WILL REMAIN HIGHLY DEPENDENT ON
TIMING AND LOCATION OF CONVECTION AND ASSOCIATED CLOUDS. FELT A MOS
BLEND WAS THE BEST APPROACH WITH HIGHS GENERALLY RANGING FROM THE
MID TO UPPER 80S. LOWER WABASH VALLEY MAY MAKE IT INTO THE LOWER 90S
AND WITH DEWPOINTS INTO THE 70S...MAY SEE HEAT INDICES IN SOUTHWEST
COUNTIES APPROACH 100F. LOWS WILL BE GENERALLY IN THE LOWER TO MID
70S.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
ISSUED AT 235 PM EDT SAT JUL 11 2015

STOP ME IF YOUVE HEARD THIS ONE BEFORE...STORMS WILL BE A THREAT
EACH PERIOD THROUGHOUT THE LONG TERM. BROAD RIDGE OF HIGH PRESSURE
ACROSS THE SOUTH CENTRAL US LOOKS TO KEEP STORM TRACK NORTH AND
ALLOW FOR THE POSSIBILITY OF SEVERAL RIDGE RIDING STORM SYSTEMS TO
IMPACT THE AREA THROUGH THE WEEK. THAT IS NOT TO SAY THAT THERE WILL
NOT BE SIGNIFICANT DRY PERIODS...BUT STORM CHANCES WILL BE REQUIRED
EACH PERIOD THROUGH THE LONG TERM PORTION OF THE FORECAST.

TEMPERATURES NEAR CLIMATOLOGICAL NORMALS CAN BE EXPECTED WITH THE
AREA ON THE PERIPHERY OF THE RIDGE. CONVECTION WILL HAVE THE
POTENTIAL TO SIGNIFICANTLY IMPACT TEMPERATURES BUT WITH VERY HIGH
UNCERTAINTY AS TO TIMING...CAN SEE LITTLE REASON TO DEVIATE FROM
CONSENSUS NUMBERS AT THIS POINT.

&&

.AVIATION /DISCUSSION FOR THE 12/06Z TAF ISSUANCE/...
ISSUED AT 1257 AM EDT SUN JUL 12 2015

MOSTLY VFR THROUGH THE PERIOD OUTSIDE OF ANY POTENTIAL THUNDERSTORMS.

A WARM FRONT ACROSS WESTERN ILLINOIS TO SOUTHWEST KENTUCKY WILL MOVE
TO CENTRAL INDIANA BY SUNDAY EVENING.  AN UPPER DISTURBANCE OVER THE
MIDDLE MISSISSIPPI VALLEY WILL MOVE ACROSS CENTRAL INDIANA LATE
TONIGHT PRODUCING SCATTERED NUMEROUS SHOWERS AND THUNDERSTORMS. WENT
WITH PERIOD OF TEMPO THUNDERSTORMS MOST LOCATION LATE TONIGHT.

HOWEVER THUNDERSTORMS SHOULD DIMINISH TOWARDS MORNING AS THIS
DISTURBANCE MOVES ON SOUTHEAST.  SOME MODELS INDICATE A LULL IN
THUNDERSTORM CHANCES SUNDAY WITH BETTER CHANCES AGAIN SUNDAY NIGHT.
MENTIONED VCTS TO COVER THIS...BUT OTHERWISE TIMING IS TOO IFFY TO
HIT IT ANY HARDER.

WINDS WILL BE 10KT OR LESS THROUGHOUT THE PERIOD.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...RYAN
NEAR TERM...RYAN/JAS/MK
SHORT TERM...RYAN
LONG TERM...NIELD
AVIATION...JH/CP

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSINDIANAPOLIS
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jul 11, 3:42 PM EDT, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
342 PM EDT SAT JUL 11 2015

INZ021-028>031-035>049-051>057-060>065-067>072-121000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
342 PM EDT SAT JUL 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

OUTLOOK: THUNDERSTORMS...AND FLOODING NEAR RIVERS CAN BE
EXPECTED.

HAZARDS: HEAVY RAIN...LIGHTNING AND GUSTY WINDS IN THUNDERSTORMS.
PROBLEMS ASSOCIATED WITH HIGH WATER IN FLOODING.

TIMING: A FEW THUNDERSTORMS LATE THIS AFTERNOON AND EVENING
PRIMARILY OVER WESTERN INDIANA. STORMS BECOME MUCH MORE NUMEROUS
TONIGHT. RIVER FLOODING ONGOING.

DISCUSSION: THE RISK OF STORMS WILL INCREASE AS A WARM FRONT
DEVELOPS OVER INDIANA LATER THIS AFTERNOON AND ESPECIALLY TONIGHT.
STORMS ARE NOT EXPECTED TO BE SEVERE...BUT WILL PRODUCE HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

OUTLOOK: THUNDERSTORMS WILL BE POSSIBLE EVERY DAY. THEY COULD BE
SEVERE SUNDAY THROUGH TUESDAY...WITH THE GREATEST RISK FOR
WIDESPREAD SEVERE WEATHER MONDAY. DAMAGING WINDS...HEAVY RAINFALL
PRODUCING FLOODING AND PROLIFIC LIGHTNING WILL BE MAIN THREATS
FROM THESE STORM COMPLEXES. A FEW TORNADOES AND LARGE HAIL WILL
ALSO BE POSSIBLE...ESPECIALLY ON MONDAY.

HEAT INDICES WILL RISE INTO THE UPPER 90S TO AROUND 100 DEGREES IN
THE LOWER WABASH VALLEY SUNDAY THROUGH TUESDAY.

DISCUSSION: CENTRAL INDIANA WILL REMAIN ON THE PERIPHERY OF AN
UPPER LEVEL RIDGE THROUGH THE MIDDLE OF NEXT WEEK. AS UPPER LEVEL
WAVES RIDE UP AND OVER THE RIDGE AND THROUGH THE REGION...MULTIPLE
OPPORTUNITIES WILL EXIST FOR THUNDERSTORMS TO IMPACT THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT...BUT
MAY BE NEEDED AT VARIOUS TIMES SUNDAY THROUGH TUESDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

RYAN

In the hours before

Special weather statement, Jul 12, 1:25 AM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
125 AM EDT SUN JUL 12 2015

INZ036-037-120600-
BOONE-MONTGOMERY-
125 AM EDT SUN JUL 12 2015

...STRONG THUNDERSTORM ADVISORY FOR BOONE AND NORTHEASTERN MONTGOMERY
COUNTIES UNTIL 200 AM EDT...

AT 123 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF CRAWFORDSVILLE...MOVING
SOUTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
THORNTOWN AROUND 135 AM EDT...
ADVANCE AROUND 145 AM EDT...
LEBANON AND ULEN AROUND 155 AM EDT...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4018 8669 4018 8655 4007 8630 3992 8642
      3992 8657 4010 8691 4022 8682 4022 8670
TIME...MOT...LOC 0525Z 301DEG 25KT 4012 8673

CP
Special weather statement, Jul 12, 1:41 AM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
141 AM EDT SUN JUL 12 2015

INZ036-037-045-046-120615-
BOONE-HENDRICKS-MONTGOMERY-PUTNAM-
141 AM EDT SUN JUL 12 2015

...STRONG THUNDERSTORM ADVISORY FOR SOUTHWESTERN BOONE...NORTHWESTERN
HENDRICKS...SOUTHERN MONTGOMERY AND NORTHEASTERN PUTNAM COUNTIES
UNTIL 215 AM EDT...

AT 139 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CRAWFORDSVILLE...MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
LADOGA AROUND 155 AM EDT...
NEW ROSS AROUND 205 AM EDT...
JAMESTOWN AROUND 215 AM EDT...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3994 8652 3977 8668 3994 8704 4012 8693
TIME...MOT...LOC 0541Z 285DEG 22KT 4000 8689

CP

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 1:25 AM EDTSpecial Weather StatementINDBoone35 min
Jul 12, 1:34 AM EDTFlash Flood WarningINDFountain, Montgomery, Tippecanoe, Warren4 hr
Jul 12, 1:41 AM EDTSpecial Weather StatementINDMontgomery34 min
Jul 12, 3:18 AM EDTSpecial Weather StatementINDMorgan27 min
Jul 12, 3:26 AM EDTSevere Thunderstorm WarningINDBrown, Johnson, Monroe, Morgan34 min
Jul 12, 3:42 AM EDTFlash Flood WarningINDHendricks, Johnson, Morgan, Putnam6 hr
Jul 12, 3:48 AM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Decatur, Jackson, Jennings, Johnson and 1 more42 min
Jul 12, 4:46 AM EDTAreal Flood WarningINDBoone, Clinton, Hendricks, Montgomery, Putnam8 hr
Jul 12, 5:01 AM EDTFlash Flood WarningINDBartholomew, Brown, Jackson, Jennings, Johnson, Morgan6 hr
Jul 12, 5:31 AM EDTAreal Flood WarningINDCarroll, Clinton, Fountain, Montgomery, Tippecanoe, Warren8 hr
Jul 12, 5:59 AM EDTAreal Flood WarningINDHamilton, Hancock, Marion8 hr
Jul 12, 8:26 AM EDTAreal Flood WarningINDHendricks, Johnson, Morgan, Putnam6 hr
Jul 12, 10:20 AM EDTRiver Flood WarningINDMonroe, Morgan, Owen4 days
Jul 12, 10:20 AM EDTRiver Flood WarningINDMonroe, Morgan, Owen4 days
Jul 12, 10:20 AM EDTRiver Flood WarningINDBartholomew, Johnson, Shelby5 days
Jul 12, 10:20 AM EDTRiver Flood WarningINDJackson, Lawrence, Washington8 days
Jul 12, 10:20 AM EDTRiver Flood WarningINDLawrence, Martin13 days
Jul 12, 10:20 AM EDTRiver Flood WarningINDLawrence, Martin13 days
Jul 12, 10:20 AM EDTRiver Flood WarningINDLawrence, Martin12 days
Jul 12, 10:20 AM EDTRiver Flood WarningINDBartholomew7 days
Jul 12, 10:20 AM EDTRiver Flood WarningINDHendricks, Morgan7 days
Jul 12, 10:20 AM EDTRiver Flood WarningINDJohnson7 days
Jul 12, 10:20 AM EDTRiver Flood WarningINDCarroll, Tippecanoe, White3 days
Jul 12, 10:20 AM EDTRiver Flood WarningINDClay, Greene4 days
Jul 12, 10:51 AM EDTAreal Flood WarningINDBartholomew, Brown, Decatur, Jackson, Jennings, Johnson and 4 more6 hr
Jul 12, 1:02 PM EDTAreal Flood WarningINDBoone, Clinton, Hendricks, Montgomery, Putnam4 hr
Jul 12, 2:29 PM EDTAreal Flood WarningINDHendricks, Johnson, Morgan, Putnam3 hr
Jul 12, 3:25 PM EDTFlash Flood WatchINDBartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more24 hr
Jul 12, 4:53 PM EDTAreal Flood WarningINDBoone, Hendricks, Montgomery, Putnam12 hr
Jul 12, 4:53 PM EDTAreal Flood WarningINDBartholomew, Brown, Jackson, Jennings, Johnson, Morgan12 hr
Jul 12, 5:13 PM EDTAreal Flood WarningINDHendricks, Johnson, Morgan, Putnam12 hr
Jul 12, 5:57 PM EDTRiver Flood WarningINDPutnam7 days
Jul 12, 5:57 PM EDTRiver Flood WarningINDMarion8 days
Jul 12, 5:57 PM EDTRiver Flood WarningINDPutnam18 hr
Jul 12, 5:57 PM EDTRiver Flood WarningINDMarion7 days

Nearby

Flash Flood Warnings in Indiana, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.